Alert archive / Illinois / River Flood Warnings in 2008

River Flood Warning 322, NWS St. Louis, MO

December 28, 2008Brown County, Illinois

NWS St. Louis, MO issued this river flood warning at Dec 28, 2008, 12:16 PM CST for Brown County, Illinois. It took effect at Dec 30, 2008, 9:59 AM CST. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Dec 28, 2008, 12:16 PM CST (18:16 UTC)
In effect from
Dec 30, 2008, 9:59 AM CST
Expired
Jan 4, 2009, 9:57 PM CST
In force
5 days
Issued by
NWS St. Louis, MO
Flood severity
Moderate

County Brown County, IL

The radar

The Lincoln radar (KILX), 122 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River at LaGrange Lock and Dam (NLGI2).

Action stage
21 ft
Minor stage
23 ft
Moderate stage
27 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05585100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 281816
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1216 PM CST SUN DEC 28 2008

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  ILLINOIS RIVER AT LA GRANGE LOCK AND DAM TAIL WATER AFFECTING BROWN COUNTY

  ILLINOIS RIVER AT MEREDOSIA AFFECTING MORGAN AND PIKE COUNTIES

  ILLINOIS RIVER AT HARDIN AFFECTING CALHOUN AND JERSEY COUNTIES

.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE OF 1 TO 1.5 INCHES OF 
PRECIPITATION THE PAST 24 HOURS AND NO PRECIPITATION FORECAST IN THE 
NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC009-291816-
/O.NEW.KLSX.FL.W.0322.081230T2000Z-000000T0000Z/
/NLGI2.2.ER.081230T2000Z.090104T1200Z.000000T0000Z.NO/
1216 PM CST SUN DEC 28 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ILLINOIS RIVER AT LA GRANGE LOCK AND DAM TAIL WATER
* FROM TUESDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:00 PM SUNDAY THE STAGE WAS 20.0 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY EARLY AFTERNOON AND 
  CREST NEAR 25.5 FEET BY SUNDAY MORNING. 
* ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* IMPACT...AT 23.0 FEET...FLOOD STAGE IS REACHED
* IMPACT...AT 20.5 FEET...THE LOCK WALL IS COMPLETELY OVERTOPPED.

$$

ILC137-149-291815-
/O.NEW.KLSX.FL.W.0323.081229T0142Z-000000T0000Z/
/MROI2.2.ER.081229T0142Z.090103T1800Z.000000T0000Z.NO/
1216 PM CST SUN DEC 28 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ILLINOIS RIVER AT MEREDOSIA.
* FROM THIS EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:15 AM SUNDAY THE STAGE WAS 431.3 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 432.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CREST NEAR 
  437.5 FEET BY SATURDAY EARLY AFTERNOON. 
* ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* IMPACT...AT 436.0 FEET...CITY OF MEREDOSIA PLUGS STORM SEWER OUTLETS.
* IMPACT...AT 435.4 FEET...MEREDOSIA BOAT DOCK FLOODS

$$

ILC013-083-291815-
/O.NEW.KLSX.FL.W.0324.081230T0000Z-000000T0000Z/
/HARI2.1.ER.081230T0000Z.090101T1800Z.000000T0000Z.NO/
1216 PM CST SUN DEC 28 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ILLINOIS RIVER AT HARDIN.
* FROM MONDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:00 AM SUNDAY THE STAGE WAS 24.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY EVENING AND CREST NEAR 25.7 FEET 
  BY THURSDAY EARLY AFTERNOON.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   12/29  12/30  12/31  01/01  01/02

ILLINOIS RIVER
  LA GRANGE LD TW  23   19.95      21.0   22.5   23.8   24.5   24.9
  MEREDOSIA        432  431.27    432.9  434.7  436.0  436.8  437.2
  HARDIN           25   24.15      24.5   25.1   25.5   25.6   25.7
1 follow-up statement
000 
WGUS83 KLSX 290357
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
957 PM CST SUN DEC 28 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  
  ILLINOIS RIVER AT LA GRANGE LOCK AND DAM TAILWATER 

  ILLINOIS RIVER AT MEREDOSIA 

  ILLINOIS RIVER AT VALLEY CITY 

  ILLINOIS RIVER AT HARDIN 


.THIS FLOOD WARNING IS A RESULT OF THE MOST RECENT HEAVY RAINFALL
EVENT AND NO RAIN IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL CONITNUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC009-300357-
/O.EXT.KLSX.FL.W.0322.081230T1559Z-000000T0000Z/
/NLGI2.2.ER.081230T1559Z.090104T1800Z.000000T0000Z.NO/
957 PM CST SUN DEC 28 2008

THE FLOOD WARNING CONTINUES FOR
  THE ILLINOIS RIVER AT LA GRANGE LOCK AND TAILWATER
* UNTIL THE WARNING IS CANCELLED.
* AT 8 PM SUNDAY THE STAGE WAS 20.5 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 25.5 FEET SUNDAY AFTERNOON. 
  ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* IMPACT...AT 23.0 FEET...FLOOD STAGE IS REACHED


$$

ILC137-149-300356-
/O.CON.KLSX.FL.W.0323.000000T0000Z-000000T0000Z/
/MROI2.2.ER.081229T0445Z.090104T0600Z.000000T0000Z.NO/
957 PM CST SUN DEC 28 2008

THE FLOOD WARNING CONTINUES FOR
  THE ILLINOIS RIVER AT MEREDOSIA
* UNTIL THE WARNING IS CANCELLED.
* AT 9:15 PM SUNDAY THE STAGE WAS 431.6 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 432.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 437.6 FEET BY EARLY SUNDAY 
  MORNING JANUARY TH. ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* IMPACT...AT 438.0 FEET...MAIN ROAD IN VALLEY CITY OVERTOPPED
* IMPACT...AT 436.0 FEET...CITY OF MEREDOSIA PLUGS STORM SEWER 
  OUTLETS.


$$

ILC149-171-300356-
/O.CON.KLSX.FL.W.0319.000000T0000Z-000000T0000Z/
/VALI2.2.ER.081228T0636Z.090104T1800Z.000000T0000Z.NO/
957 PM CST SUN DEC 28 2008

THE FLOOD WARNING CONTINUES FOR
  THE ILLINOIS RIVER AT VALLEY CITY
* UNTIL THE WARNING IS CANCELLED.
* AT 9 PM SUNDAY THE STAGE WAS 12.3 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 18.4 FEET SUNDAY AFTERNOON.  
  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* IMPACT...AT 18.0 FEET...COMMERCIAL BUILDING IS FLOODED


$$

ILC013-083-300356-
/O.CON.KLSX.FL.W.0324.081230T0000Z-000000T0000Z/
/HARI2.1.ER.081230T0000Z.090101T1800Z.000000T0000Z.NO/
957 PM CST SUN DEC 28 2008

THE FLOOD WARNING CONTINUES FOR
  THE ILLINOIS RIVER AT HARDIN
* UNTIL THE WARNING IS CANCELLED.
* AT 9 PM SUNDAY THE STAGE WAS 24.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL RISE NEAR 25.7 FEET THURSDAY AFTERNOON.
* IMPACT...AT 25.0 FEET...FLOOD STAGE.  LOWLAND FLOODING OF 
  UNPROTECTED AGRICULTURAL LAND BEGINS.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   12/29  12/30  12/31  01/01  01/02

ILLINOIS RIVER
  LA GRANGE LD T   23  20.55      21.4   22.8   23.8   24.4   24.8
  MEREDOSIA       432 431.64     432.7  434.5  435.8  436.7  437.2
  VALLEY CITY      11  12.30      13.6   15.4   16.5   17.3   17.8
  HARDIN           25  24.50      24.7   25.2   25.4   25.6   25.7

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 28, 11:44 AM CST, 32 minutes earlier.

Area forecast discussion, Dec 28, 11:44 AM CST, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1144 AM CST SUN DEC 28 2008

.DISCUSSION...
/344 AM CST SUN DEC 28 2008/

A QUIET WX REGIME WILL TAKE HOLD OVER THE AREA OVER THE NEXT FEW
DAYS...WHICH WILL BE IN STARK CONTRAST TO WHAT WE HAVE SEEN OVER THE
PAST COUPLE OF WEEKS...ESPECIALLY YESTERDAY WHERE SEVERE STORMS...
HIGH GRADIENT WINDS...WINTRY WX...AND FLOODING ALL IMPACTED THE AREA
ON THE SAME DAY. THE MODELS ALL AGREE THAT A TRANSITION TO A ZONAL
FLOW AT H500 WILL TAKE PLACE WITHIN THE NEXT 24HRS...WHEREBY THE
MAIN JET WILL SHIFT TO JUST N OF THE FA...RESULTING IN DRY WX WITH
GENERALLY ABOVE NORMAL TEMPS. THIS PATTERN SHOULD HOLD FIRM THRU AT
LEAST MID WEEK. AT THE SFC...A HI PRES CENTER WILL PASS TO OUR S...
RESUMING A SWLY FLOW TODAY...AND THIS WILL CONTINUE THRU MONDAY
MORNING WITH A WEAK RIDGE PASSING THRU LATE MONDAY AND EARLY MONDAY
NIGHT.  A WRMFNT WILL THEN PUSH THRU EARLY TUESDAY MORNING WITH A
CDFNT LATE TUESDAY.

OPPORTUNITIES FOR PCPN WILL BE RATHER SPARSE DURING THIS PERIOD WITH
DRY AIR PERSISTING THRU THE COLUMN AND NO SYSTEMS UPSTAIRS TO CREATE
LIFT TO ATTEMPT SATURATION. THE FRONTAL SYSTEMS TO MOVE THRU ON
TUESDAY WILL HAVE SOME LIFT ASSOCIATED WITH THEM...BUT MOISTURE NOT
ENOUGH YET TO RESULT IN PCPN. BUT THIS WILL BE ONE PERIOD TO WATCH
IF AN ADDITIONAL MOISTURE SOURCE IS TAPPED.

OTHERWISE...LOOK FOR ABOVE NORMAL TEMPS TO CONTINUE...CULMINATING
WITH STRONG SWLY GRADIENT WINDS ON TUESDAY IN THE WARM SECTOR WHERE
TEMPS MAY TOP 60F.

TES
&&

.AVIATION...
/1143 AM CST SUN DEC 28 2008/
FOR THE 12Z TAFS...CLEAR SKIES AND UNRESTRICTED VISIBILITIES
EXPECTED NEXT 24-30 HOURS. INITIALLY SOME CONCERN ABOUT FOG...BUT
WINDS TO REMAIN UP ENOUGH THAT FOG SHOULD NOT FORM. SOUTHWESTERLY
WINDS ARE EXPECTED TO CONTINUE THROUGH MOST OF THE PERIOD IN THE
5-11KT RANGE...THEN SWITCH TO THE WEST AFTER 12Z TOMORROW.

BYRD
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Dec 28, 3:30 AM CST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
330 AM CST SUN DEC 28 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-291200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
330 AM CST SUN DEC 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

MODERATE OR GREATER RIVER FLOODING IS EXPECTED TO CONTINUE FOR
VARIOUS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MODERATE OR GREATER RIVER FLOODING IS EXPECTED TO CONTINUE FOR
VARIOUS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC
DETAILS.

THERE IS A CHANCE FOR SNOW ON THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 6:45 PM CSTAreal Flood WarningLSXBond, Calhoun, Clinton, Fayette, Greene, Jersey and 5 more14 hr
Dec 27, 9:15 PM CSTRiver Flood WarningLSXFayette5 days
Dec 27, 9:38 PM CSTRiver Flood WarningLSXPike, Scott28 hr
Dec 28, 12:16 PM CSTRiver Flood WarningLSXMorgan, Pike31 hr
Dec 28, 12:16 PM CSTRiver Flood WarningLSXCalhoun, Jersey9 days
Dec 28, 3:03 PM CSTRiver Flood WarningLSXPike22 hr
Dec 28, 3:03 PM CSTRiver Flood WarningLSXCalhoun22 hr

Nearby

River Flood Warnings in Illinois, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.